I guess I feel lost. Like I got "voted off the island" by having treatment stopped and I don't know my place out in the world anymore. Isn't that crazy? Kind of lost in no-man's land at the moment. Can *anyone* relate to that? And I'm sorry if I'm being too personal.
Good Morning Trish, was wondering what happened to you, sorry to hear of the blues but this to shall soon pass.
I'm hoping, Jasper. I'm fighting them really hard. Now I gotta get off to work. Overtime on a Saturday, kids in university, helps to pay the bills. Thankfully I can do the work.
I am so sorry your feeling this way. I think I can relate. I am at week 46, and for the past year my life has been based on TX. I treat, work and sleep. I am in my own little world, I have built somewhat of a cocoon and not to say that I like the way I am living, it just the norm now. If i choose not to attend a social function, no one can say anything, if i sleep all day saturday, no one can say anything. If I choose to stay in pj's with no makeup no one can say anthing, and its justified. Now coming towards the end, its kinda of scary to think that I just go back to life before TX, how does that happen????
Not sure if thats your feeling, but I would just try and wait it out to see if it passes, I am not a pick one for AD's, but that is just me, they may help you.
I just truly believe we are in the world of heppers and tx and sides and boom back to the real world...
PM me anytime you want to talk or call me!!!
hugs to you!!!
I think part of it is getting pulled early and the
other part is anxiety of the unknown. I did not get pulled early
and did not take ad's on tx, but after tx I was a bit more anxious and
had a touch of the blues as well. Just try and take each day as it comes and
just like on tx, don't look too far into the future, and don't dwell on the past.
What's done is done and what will be will be.
Hopefully you will feel better soon and get back to your self again.
If you need a mild AD (preferably one you can break in half and not a capsule)
try it for a bit. There is nothing wrong with helping yourself to get out of the slump you're in. Sometimes the holidays and changing the clock can compound the blues as well.
Happy days will be here again. Its very hard to make the transition back to life.
I am thinking about it and starting to have panic atytacks and breaking out in hot sweats.
You will be okay ...just like everything else will take time.
Rest, pamper yourself and think happy thoughts.
My prayers and good wishes are with you.
Be easy on yourself.
I understand fully what you are going through; I experienced it every time I stopped and none worse than this time when I am SVR.
Depression is one of the most awful diseases and you certainly have my sympathy. I found exercise to be very helpful. If you have the time, take a vacation and go snorkeling or scuba diving -- anything very different from your normal routine that has physical activity associated with it; hiking or skiing or anything else you might enjoy and that takes some personal commitment -- even a tennis camp if that has your interest.
You have a lot of people here that care about you and I am sure that will help.
If you are dead set against taking AD's for whatever reason you can take amino acids. My trial ppl are letting me take mine, they call it a vitamin. I disagree on that point b/c I've never taken a vitamin that makes you feel better within 3 to 5 days of taking them. Mine are specific to my needs b/c I'm on prescribed meds. I'll leave a link at the bottom, the link has nothing to do with the amino acids that I take. I don't think they're selling anything besides the idea. Personally I wouldn't have a problem taking or trying an AD b/c tx is a big deal. It changes your life, your outlook on things and everything else in-between. Besides, not to be a smart alec, but there isn't anything wrong with wanting to feel better.lol I once had a very good doctor and one time when I went for an appointment he said to me "you're depressed", I said how do you know? He said because it shows on your face. I'm just giving you the heads up that some doctors know these things and they're trying to help you. You may want to trust his judgement, you only have to try them for 2 to 5 weeks. Start out with something mild and if it don't work you can try another one, or not. If my link is zapped, just google amino on depression. God Bless
Sorry you're feeling like this.
Interferon-induced depression is very common and that is no doubt what your doctor is talking about. Why more now than before is only speculation. It could be chemical, situational or a combination. Your docs explanation makes as much sense as any My doc callled it "interferon hangover" and I believe Dr. Dieterich uses the same term to a similar question in the Expert Forum. I do remember more than one member from the past who expererienced signficant depression following treatment that lasted for some time but did finally resolve. The 6-9 month time period seems a very good guestimate. It could be shorter. Could be longer. ADs do sound like the solution although since it's been such a short while since you've stopped, there's always the option of waiting a month or so depending on how you feel. Eric's suggestion of exercise is a good one, at least something to try.
Personally, I didn't feel clasically depressed post treatment but I did feel as my zest for life was signifcantly diminished. Not exactly zombie like, just more removed and less engaged in people, matters, things. Others have reported similar. I'm reluctant to try ADs because I didn't react well when I briefly tried them on treatment but still not ruling them out. Anway, two years post treatment I'm starting to feel more normal in that respect.
I haven't been following all your post so this may have been covered before.
I do remember after your SVR you posted how you felt better than you've ever felt in your life. More energy, etc, etc. Maybe I'm reading either your earlier posts wrong or this one, but it seems that might have been short lived. So what happened after SVR and when? Mentally and physically. For me, I had a brief manic period post treatment where I did feel teriffic but unfortunately it lasted less than a month. Was it the victory of SVR? Coming off the Peg? Coming off the riba? I don't know. But soon enough the post treatment malaise did set in
I was referring to three months back in the post here in this thread. I went through my usual course of mood swings post this treatment, but the swings are much more pronounced now. I am not sure if it is age, or the fact that this time I am SVR.
This time the depression was deeper and shorter lived than in any other post treatment period. I have been feeling better and better over the past two months.
I have had problems with depression since adolescence.
Thanks for asking.
So glad to see you posting, but sorry to hear about the trouble you are having.
I know that we all have feelings one way or another about the use of anti-d's. I am a hepper that chose to start them when I started tx. And am glad. (a happy hepper, if you will)
But this isn't like that. You are now having signs and symptoms of being depressed-or of a chemical imbalance-and these meds can help with that. It is not forever. Just until this poison that you were taking gets out of your system and things return to normal
There can be no doubt in the minds of anyone that you are a strong, self reliant dragon slaying warrior, but as we all know these drugs can change our bodies beyond our control. Whether it is with our wbc's, hgb, anc's or serotinin. It is not a reflection of our strength. It is just another sx. And an anti-d is sometimes just another rescue drug. No different-use it till the problem goes away---taper off---feel better and enjoy SVR =)
As trial participants, the help we get as far as rescue drugs is so limited-I, for one, am all for taking all the help I can get.
You are not alone on the island. We are all still here. I have been with you since the beginning and am still right behind ya--trying to catch up, lol!
I wish you the best in getting thru this time whatever you decide to do. There is an end to the madness.....I will look forward to getting there with you =)
Trish, I've been through that so many times and I can relate to what you are going through. I've had to fight with be so negative, within myself for so long! Also, when we are doing treatments, we get so focused on the 'getting through the treatment part' that when that goes away, there's like a big whammy that follows. I've heard this from other people who have even achieved SVR, so I know that it's not just in myself as a chronic non-responder. We put all of this hope into, 'when I'm off of treatment I will feel better and I will do such and such' ..., and then, when the treatment stops and if 'such and such' doesn't take place, it can be another let down. I don't know if what I am saying makes any sense, or if it's making you feel worse. I hope that it's not making you feel worse!. I just want you to know that I understand.